Local Nurses Explain Dangers of Benadryl TikTok Challenge [VIDEO]
Well, folks, it looks like we couldn't make it through 2020 without another dumb social media challenge harming our youth.
If you're on TikTok, you might already have heard about the "Benadryl Challenge." For those who are unaware of this, especially parents, there have been severe cases and even a fatality from kids taking handfuls of Benadryl to catch a high or a hallucination.
Yes, I'm aware of how dumb this is, but that's no matter – kids are falling for this, and we need to make them aware of how dangerous this is, while making you aware that your own child could be trying this themselves.
Now, the only knowledge I have about Benadryl is that it's particularly for allergies. Something about that didn't make sense to me; I mean, how can kids get high off of this stuff? So I spoke to a few local nurses about it. To my surprise, they were well aware of the TikTok Challenge and gave me some valuable information that I'd like to pass on to you, the parents whose kids are on social media.
Here are the facts:
- If you take Benadryl in an abundance, you can overdose.
- It's an antihistamine, which means it can make you sleepy or sedated.
- Sometimes it has an opposite effect where instead of feeling tired, you feel wired and your heart can race.
- In someone who feels more alert than subdued, the user's body will experience tachycardia, a condition that makes your heart beat more than 100 times per minute.
- It gives you the jitters, but not like speed or cocaine.
- Any way you take it, in large amounts, it's not going to be a good time.
- The drug contains a tiny amount of antihistamine and large doses of it can be lethal.
If someone takes too much and you can't wake them up, or their heart rate is too low, be sure to seek medical attention immediately in the emergency room. The patient will be put immediately on IV fluids and will be monitored until they have stabilized.
However, an overdose can often become fatal and there is simply no coming back from that. So, parents, it might be a good idea to educate your kids on the harmful effects taking too much Benadryl can produce.
Oh, and one last thing, to all the kids out there that think it's "cool" to do these "stupid" challenges? Spoiler alert: t's not. You have a lot to learn, my friends.
@iamgazelleHey kids... STOP GETTING HIGH ON BENADRYL! ##Dumb ##benadryltiktok ##dumbchallenge♬ Stay High (Habits Remix) [Cover of Tove Lo] - DJ Eugena